A parallel inexact Newton method for stochastic programs with recourse

Xiaojun Chen, Robert S. Womersley

Research output: Journal article publicationJournal articleAcademic researchpeer-review

14 Citations (Scopus)

Abstract

A parallel inexact Newton method with a line search is proposed for two-stage quadratic stochastic programs with recourse. A lattice rule is used for the numerical evaluation of multi-dimensional integrals, and a parallel iterative method is used to solve the quadratic programming subproblems. Although the objective only has a locally Lipschitz gradient, global convergence and local superlinear convergence of the method are established. Furthermore, the method provides an error estimate which does not require much extra computation. The performance of the method is illustrated on a CM5 parallel computer. Baltzer AG, Science Publishers.
Original languageEnglish
Pages (from-to)113-141
Number of pages29
JournalAnnals of Operations Research
Volume64
DOIs
Publication statusPublished - 1 Jan 1996
Externally publishedYes

Keywords

  • Inexact newton method
  • Numerical integration
  • Parallel quadratic programming
  • Stochastic programming

ASJC Scopus subject areas

  • Decision Sciences(all)
  • Management Science and Operations Research

Cite this